MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS PLUS

LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS PLUS
Catalog Number 14048858007
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow up will be submitted should additional information become available following the investigation.
 
Event or Problem Description
On (b)(6) 2023 leica biosystems received a complaint that the customer experienced suboptimal tissue processing on their histocore pegasus plus.On (b)(6) 2023 the customer informed leica biosystems, that as a result, 1 breast core bx sample has not been fully diagnosed.
 
Additional Manufacturer Narrative
The investigation revealed the following: the instrument logs were analyzed by the lbs senior quality engineer, and no instrument error was detected during the processing steps related to the damaged tissue.The instrument is working according to factory specifications.The incident was user related and caused by the fixation and usage of the incorrect assignment of the carryover value setting for created or edited protocols.If the setup of carryover is lower than the actual carryover, it may potentially cause tissue damage (mainly under-processed tissue).A customer letter was sent out to the customer with recommendation, to consider the carryover setting and to use the recommended accordingly the protocol for standard biopsy and small specimen as defined in the instruction for use (ifu).

Brand Name
HISTOCORE PEGASUS PLUS
Common Device Name
HISTOCORE PEGASUS PLUS
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch, 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong, 20120 6
CH   201206
Manufacturer Contact
robert gropp
heidelbergerstr. 17-19
nussloch, 69226
GM   69226
MDR Report Key17754382
Report Number8010478-2023-00009
Device Sequence Number20647246
Product Code IEO
UDI-Device Identifier04049188217769
UDI-Public(01)04049188217769
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number14048858007
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date11/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale